68.6K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Been advised to come off Anastrozole

3 REPLIES 3
Sue255
Member

Re: Been advised to come off Anastrozole

Sorry to read about your bad experience with anastrazol. I'm early days on it and so far ok. You have to do what's right for you. Having no quality sleep isn't helping you either. I personally don't know much about this med but maybe the break from it will help your body recharge a bit. Good luck. Xx

Lesley21
Member

Re: Been advised to come off Anastrozole

That's what I was thinking Charys, having a break, then trying again, but when I suggested that to him he wasn't keen on that, but think I might do it anyway.  Thing is,I came off hrt and started Anastrozole at the same time, so to be honest, not sure what's s/e and what's menopause, think it's probably a combination.  They may be the exoerts, but we know our own bodies, so sometimes we have to do our own thing (unless it's surgery or operating the rad machine of course, I'll leave that to the exoerts) 

Charys
Community Champion

Re: Been advised to come off Anastrozole

Yes Lesley, I have! Different drug, tamoxifen, same decision.

I know there are lots of others too who have had to make a similar decision about their quality of life (I've spoken with some of them via PM in detail), and boy its a darned hard decision to make. I was ill, physically with loads of side effects, listed and not listed, but most importantly very ill mentally, and stopped it myself after 6 weeks.I just couldn't tolerate it, it was unbearable.

I was confused, disappointed and scared....scared of taking it and scared to not take it. My oncologist sadly has been disinterested, and I haven't seen them since rads ended, but my GP has taken up the gauntlet. What your oncologist is saying is actually, I think, trying to make you feel better about having to stop......they are saying that there are no guarantees taking it or not taking it....so trying to help reduce some of the fear. There is for most people only a small percentage gain from taking the drugs, and if your health from taking them is compromised significantly then the 'potential' gain becomes worthless. (There are annecdotal tales on here of women who have taken the drugs and still have a recurrence anyway) 

Maybe, and this is possible, and something I am considering.....you could re-try at a later date after a few months....when you've recovered from everything else?

Lesley21
Member

Been advised to come off Anastrozole

Saw oncologist today for follow up after rads.  Started Anastrozole three and half weeks before starting, also came off hrt at the same time.  Been suffering from horrendous night sweats since about day three, in the day 2-3. On a good day, several more on a bad day.  sleep  for about hour and half, then wake up with a start, sweats start about 60 seconds later, continue on and off through the night, just doze lightly inbetween but do not drop off to sleep completely.  Oncologist said my body cannot tolerate Anastrozole and I should consider coming off it.  He said being in it is no guarantee that the C will not come back, and being off it does no guarantee  that it will come back.  Said if I continue on it, the lack of sleep will have serious recpercussions on my health, especially as I have had bad reaction to rads and need to recover - said its a choice only I can make but it's about quality if life.  Feeling very confused.  I want to do everything I can to make sure the C does not come back, but do not want to make myself Ill due to exhaustion caused by lack of sleep.  Has anyone else found themselves having to make this decision?